Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 35, NWS Riverton, WY

July 12, 2011Johnson County, Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 12, 2011, 2:32 PM MDT for Johnson County, Washakie County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2011, 2:32 PM MDT (20:32 UTC)
Expired
Jul 12, 2011, 3:30 PM MDT
In force
58 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Johnson County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 120 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WUUS55 KRIW 122032
SVRRIW
WYC019-043-122130-
/O.NEW.KRIW.SV.W.0035.110712T2032Z-110712T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
232 PM MDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
  SOUTHEASTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 330 PM MDT

* AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES SOUTHEAST OF BIG TRAILS...OR 28 MILES
  WEST OF KAYCEE...AND MOVING NORTH AT 2 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  SOUTHEASTERN WASHAKIE AND SOUTHWESTERN JOHNSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4350 10719 4350 10721 4356 10729 4371 10720
      4365 10695
TIME...MOT...LOC 2031Z 198DEG 10KT 4360 10718
WIND...HAIL <50MPH 1.75IN

$$

ALLEN
3 follow-up statements
692 
WWUS55 KRIW 122054
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
254 PM MDT TUE JUL 12 2011

WYC019-043-122130-
/O.CON.KRIW.SV.W.0035.000000T0000Z-110712T2130Z/
WASHAKIE WY-JOHNSON WY-
254 PM MDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JOHNSON AND SOUTHEASTERN WASHAKIE COUNTIES UNTIL 330 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES
SOUTHEAST OF BIG TRAILS...OR 29 MILES WEST OF KAYCEE...MOVING
NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN WASHAKIE AND SOUTHWESTERN JOHNSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4357 10724 4368 10717 4364 10700 4352 10716
      4351 10717 4350 10719 4350 10721 4353 10725
TIME...MOT...LOC 2053Z 208DEG 5KT 4358 10718
WIND...HAIL 60MPH 1.75IN

$$

LIPSON
747 
WWUS55 KRIW 122119
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
319 PM MDT TUE JUL 12 2011

WYC019-043-122130-
/O.CON.KRIW.SV.W.0035.000000T0000Z-110712T2130Z/
WASHAKIE WY-JOHNSON WY-
319 PM MDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JOHNSON AND SOUTHEASTERN WASHAKIE COUNTIES UNTIL 330 PM MDT...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES 
WEST OF HOLE IN THE WALL...OR 24 MILES WEST OF KAYCEE...AND HAS 
ACCELERATED NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN WASHAKIE AND SOUTHWESTERN JOHNSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT UNTIL 5 PM THIS 
AFTERNOON.  

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4368 10717 4364 10701 4353 10716 4355 10720
      4359 10720
TIME...MOT...LOC 2117Z 234DEG 11KT 4361 10708
WIND...HAIL 60MPH 1.75IN

$$

LIPSON
012 
WWUS55 KRIW 122128
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT TUE JUL 12 2011

WYC019-043-122137-
/O.EXP.KRIW.SV.W.0035.000000T0000Z-110712T2130Z/
WASHAKIE WY-JOHNSON WY-
328 PM MDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JOHNSON AND
SOUTHEASTERN WASHAKIE COUNTIES WILL EXPIRE AT 330 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. THUS 
THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS 
AFTERNOON.

REPORT SEVERE WEATHER AND ANY FLOODING TO THE NATIONAL WEATHER 
SERVICE OFFICE IN RIVERTON AT 1-800-211-1448.

LAT...LON 4368 10717 4364 10701 4353 10716 4355 10720
      4359 10720
TIME...MOT...LOC 2127Z 234DEG 11KT 4363 10705

$$

LIPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:35 PM MDT, 57 minutes earlier.

Area forecast discussion, Jul 12, 1:35 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
135 PM MDT TUE JUL 12 2011

SHORT TERM...TONIGHT THROUGH FRIDAY
ACTIVE THUNDERSTORM DAY WITH MOIST PLUME OVER THE AREA COMBINING
WITH ABNORMALLY HIGH SURFACE DEW POINTS. FLASH FLOOD WATCH ISSUED
FOR THE NORTHWEST WHERE MOST ACTIVE THUNDERSTORMS WERE OCCURRING.
THICK CLOUD COVER OVER CENTRAL ZONES IS THINNING WHICH SHOULD
ALLOW INCREASING THUNDERSTORM COVERAGE LATER THIS AFTERNOON. MORE
HEATING OVER NORTHEAST UTAH IS TRANSLATING NORTHWARD INTO
SWEETWATER COUNTY WHERE THUNDERSTORMS WILL CONTINUE TO INCREASE
AND SPREAD NORTH AND NORTHEAST. HIGHEST CALCULATED CAPES ARE OVER
THE FAR NORTH AND EAST. STILL A LOT OF ELEVATED CONVECTION BUT
CONTINUED HEATING SHOULD TRANSLATE TO MORE SURFACE BASED
CONVECTION OVER THE NEXT HOUR OR TWO. THUNDERSTORMS WILL LINGER
INTO THE NIGHT OVER MUCH OF THE AREA...GRADUALLY RETREATING TO
MAINLY THE NORTHEASTERN ZONES AFTER MIDNIGHT. SOMEWHAT DRIER AIR
MOVES IN WEDNESDAY AS NOTED ON THE WATER VAPOR SHOT OVER WESTERN
UTAH AND POINTS SOUTH. EVEN THOUGH THERE WILL BE DRYING THE
MOISTURE LEVELS WILL STILL REMAIN IN THE .5 TO .75 RANGE BUT JUST
NOT THE .75 TO 1 INCH PLUS VALUES OF TODAY. STORMS WILL LIKELY BE
MORE GUSTY WIND AND LIGHTNING DRIVEN BUT WITH SURFACE DEW POINTS
HOLDING IN THE 40S IN MOST AREAS...A FEW STORMS COULD STILL BE
LOCALLY STRONG. DRIER AIR YET IS FORECAST TO MOVE IN THURSDAY INTO
FRIDAY ALONG WITH INCREASING SOUTHWEST WIND AND LOWERING MIN RH'S.
FIRE CONCERNS WILL INCREASE IF ANY ZONES HAVE CRITICAL FUELS...
ESPECIALLY IN THE SOUTHEASTERN ZONES. AS OF NOW...ALL ZONES ARE
STILL GOOD.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

GLOBAL MODELS ARE IN GOOD AGREEMENT WITH A DRY SOUTHWEST FLOW ACROSS
THE AREA FRIDAY AND SATURDAY...BETWEEN AN UPPER LOW/TROUGH ACROSS
THE WEST COAST...AND A VERY STRONG RIDGE OVER THE SOUTHERN/SOUTHEAST
STATES. MODELS ARE SHOWING A DISTINCT DISTURBANCE OVER SOUTHERN
CALIFORNIA SATURDAY MORNING THAT IS EXPECTED TO MOVING NORTHEAST
ACROSS THE GREAT BASIN INTO INTERMOUNTAIN WEST LATE
SATURDAY/SATURDAY NIGHT.  HOWEVER...THIS FEATURE HAS VERY LITTLE
MOISTURE AVAILABLE...WITH THE GFS PROGGING PRECIPITABLE WATER VALUES
BETWEEN 0.15 AND 0.35 INCHES.  THUS...BOTH FRIDAY AND SATURDAY WILL
SEE VERY LITTLE IF ANY DIURNAL CONVECTION. COULD SEE RED FLAG
WEATHER CONDITIONS...BREEZY SW WIND AND VERY LOW RH...OVER
PORTIONS OF THE AREA FRIDAY AND SATURDAY...BUT FUELS ARE NOT
CONSIDERED CRITICAL AT THIS TIME.

MODELS CONTINUE TO SHOW THE STRONG RIDGE OVER CENTRAL/SE CONUS
BUILDING WESTWARD SUNDAY AND MONDAY.  THIS WILL HAVE TWO MAIN
IMPACTS...WARMER TEMPERATURES...AND ODDLY ENOUGH A SLIGHTLY BETTER
CHANCE FOR DIURNAL CONVECTION.  AS THE RIDGE SHIFTS WEST...THE VERY
DRY AIRMASS OVER THE AREA WILL ALSO RETROGRADE WESTWARD...BEING
REPLACED BY HIGHER PRECIPITABLE WATER VALUES. THIS INCREASED IN
MOISTURE WILL BE OFFSET BY INCREASING HEIGHT FIELDS AND SYNOPTIC
SUBSIDENCE...ESPECIALLY SUNDAY. HOWEVER...COULD STILL SEE SOME
ISOLATED CONVECTION MAINLY OVER THE EAST/SOUTH SUNDAY
AFTERNOON/EVENING.

ISOLATED TO SCATTERED CONVECTION IS EXPECTED AREA WIDE MONDAY AND
TUESDAY...WITH VERY WARM TEMPERATURES.  CONVECTION WILL BE MAINLY
DIURNAL...BUT SOME OF THE ACTIVITY COULD LAST INTO THE WEE HOURS OF
THE MORNING.

TEMPERATURES WILL BE SEASONAL TO SLIGHTLY ABOVE AVERAGE FRIDAY AND
SATURDAY.  SUNDAY THROUGH TUESDAY WILL SEE TEMPERATURES 5 TO 10
DEGREES ABOVE AVERAGE...WITH WIDESPREAD 90S PROBABLY OCCURRING EAST
OF THE DIVIDE...AS 700MB TEMPS WARM TO NEAR 18C.  COULD SEE SOME
AREAS...ESPECIALLY IN THE BIG HORN BASIN...HITTING THE CENTURY MARK.

AVIATION...
A SUB-TROPICAL DISTURBANCE WILL CONTINUE TO LIFT NORTH ACROSS THE
GREAT BASIN THIS EVENING. THIS DISTURBANCE WILL PROVIDE PLENTY OF
SUPPORT FOR WIDESPREAD THUNDERSTORM ACTIVITY. VFR CONDITIONS WITH
BRIEF MVFR/IFR CONDITIONS IN TSRA ARE EXPECTED ACROSS THE REGION
THIS EVENING WITH ISOLD SHOWERS AND STORMS CONTINUING AFTER 06Z INTO
THE MORNING. ISOLATED SEVERE STORMS WITH STRONG AND ERRATIC WIND
GUSTS OVER 50KTS AND LARGE HAIL WILL BE POSSIBLE VCNTY AND NORTHEAST
OF A KCPR-KWRL-KP60 LINE LATE THIS AFTERNOON AND EVENING. A DRIER
AIRMASS WILL PUSH INTO THE WEST AFTER 12Z WITH MOST THUNDERSTORMS
LIFTING INTO THE NORTHERN AND EASTERN PORTIONS OF THE STATE AFTER
06Z AND INTO THE HIGH PLAINS AFTER 12Z WED.

FIRE WEATHER...
ACTIVE THUNDERSTORM PERIOD THROUGH THIS EVENING WITH POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS INCLUDING HEAVY RAIN AND FREQUENT
LIGHTNING. BECOMING DRIER WEDNESDAY AND THURSDAY WITH INCREASING
SOUTHWEST WINDS AND MUCH LOWER MIN RELATIVE HUMIDITIES. HOWEVER
THERE WILL STILL BE ISOLATED TO AT LEAST WIDELY SCATTERED GUSTY
THUNDERSTORMS WITH LIGHTNING AGAIN WEDNESDAY. EVEN SCATTERED GUSTY
WIND COVERAGE IS EXPECTED IN THE SOUTHWEST WEDNESDAY AFTERNOON AND
SPREADING INTO PARTS OF THE WESTERN MOUNTAINS LATE WEDNESDAY
AFTERNOON AND EVENING. MIN RH'S WILL DIMINISH INTO THE TEENS EAST
OF THE DIVIDE BY THURSDAY AND IN MOST OF THE AREA FRIDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING WYZ001-002-012-013.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...ALLEN
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 12, 12:12 PM MDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1212 PM MDT TUE JUL 12 2011

WYZ001>020-022>030-131100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1212 PM MDT TUE JUL 12 2011

...FLASH FLOOD WATCH FOR MUCH OF TETON AND PARK COUNTIES THROUGH 9
PM MDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR TODAY. A FEW
THUNDERSTORMS THIS AFTERNOON AND EVENING...COULD BECOME SEVERE
ESPECIALLY OVER JOHNSON AND NATRONA COUNTIES...THE BIGHORN BASIN
AND OVER THE NORTHWEST MOUNTAINS...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY HAZARDS. IN ADDITION...VERY HEAVY RAINFALL COULD
RESULT IN FLASH FLOODING.

RIVERS AND CREEKS WILL REMAIN HIGH AND SWIFT IN MANY AREAS...FOR AT
LEAST THE NEXT SEVERAL DAYS...WITH MOST OF THEM CONTINUING TO SLOWLY
RECEDE. ONLY LOCALIZED MINOR FLOODING OF MAINLY AGRICULTURE LANDS IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON
AND EVENING.

VERY WARM TEMPERATURES...BREEZY CONDITIONS...AND LOW RELATIVE
HUMIDITY...ESPECIALLY IN THE WIND CORRIDOR FROM ROCK SPRINGS TO
CASPER...THURSDAY THROUGH SATURDAY...WILL ALL COMBINE FOR AN
ELEVATED FIRE SPREAD RISK...ANYWHERE FUELS HAVE CURED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE
NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 12, 12:39 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
1239 PM MDT TUE JUL 12 2011

WYZ001-002-012-121915-
ABSAROKA MOUNTAINS WY-TETON AND GROS VENTRE MOUNTAINS WY-YELLOWSTONE
NATIONAL PARK WY-
1239 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK AND NORTHEASTERN
TETON COUNTIES IN NORTHWEST WYOMING UNTIL 115 PM MDT...

...FLASH FLOOD WATCH CONTINUES FOR PARK AND TETON COUNTIES UNTIL 9
PM MDT THIS EVENING.

AT 1227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HEART LAKE...OR 24 MILES
SOUTH OF LAKE...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SOUTH ARM OF LAKE YELLOWSTONE AROUND 1255 PM MDT.
SOUTHEAST ARM OF LAKE YELLOWSTONE AROUND 100 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY. IF BOATING ON LAKE YELLOWSTONE...HEAD TO SHORE AT
THE FIRST SIGN OF THREATENING WEATHER.

A FLASH FLOOD WATCH CONTINUES FOR PARK AND TETON COUNTIES UNTIL 9 PM
MDT THIS EVENING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4456 11037 4427 10987 4410 11033 4417 11048
TIME...MOT...LOC 1829Z 202DEG 17KT 4421 11039

LIPSON
Special weather statement, Jul 12, 12:46 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1246 PM MDT TUE JUL 12 2011

WYZ030-121930-
EAST SWEETWATER COUNTY WY-
1246 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
130 PM MDT...

AT 1240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STATE HWY 430 MILE MARKER 20...OR 22 MILES
SOUTHEAST OF ROCK SPRINGS...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
POINT OF ROCKS...I80 EXIT 136 AND I80 EXIT 139 AROUND 120 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 126 AND
148.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4188 10883 4172 10837 4133 10875 4141 10896
TIME...MOT...LOC 1845Z 198DEG 22KT 4147 10883

LIPSON
Special weather statement, Jul 12, 1:24 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
124 PM MDT TUE JUL 12 2011

WYZ019-028>030-122015-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-GREEN MOUNTAINS AND
RATTLESNAKE RANGE WY-ROCK SPRINGS AND GREEN RIVER WY-
124 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
215 PM MDT...

AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF SUPERIOR TO 16 MILES SOUTH OF U.S. HWY 191 MILE MARKER 550...AND
MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
U.S. HWY 191 MILE MARKER 540 AROUND 140 PM MDT.
U.S. HWY 191 MILE MARKER 530...STATE HWY 430 MILE MARKER 20 AND POINT
OF ROCKS AROUND 215 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 94 AND
142. THIS ALSO INCLUDES THE FLAMING GORGE AREA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4217 10899 4216 10830 4099 10889 4099 10974
TIME...MOT...LOC 1924Z 215DEG 10KT 4184 10878 4079 10945

ALLEN
Special weather statement, Jul 12, 1:46 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
146 PM MDT TUE JUL 12 2011

WYZ002-122200-
ABSAROKA MOUNTAINS-
146 PM MDT TUE JUL 12 2011

...SLOW MOVING THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
ACROSS THE ABSAROKA MOUNTAINS THIS AFTERNOON...

...FLASH FLOOD WATCH FOR PARK COUNTY THROUGH 9 PM THIS EVENING...

NUMEROUS THUNDERSTORMS ACROSS THE ABSAROKA MOUNTAINS WILL CONTINUE
TO PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON. THE HEAVIEST
RAINFALL HAS BEEN OCCURRING ACROSS THE NORTHERN ABSAROKA
MOUNTAINS. RUN OFF FROM THESE STORMS MAY CAUSE SOME SMALL STREAMS TO
RISE RAPIDLY ACROSS THE AREA.

ALL OUTDOOR INTERESTS SHOULD BE ALERT FOR THE POTENTIAL OF RAPIDLY
RISING WATER LEVELS IN SMALL STREAMS AND SHOULD MOVE TO HIGHER GROUND
IF NECESSARY.

LIPSON
Special weather statement, Jul 12, 1:50 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
150 PM MDT TUE JUL 12 2011

WYZ019-122030-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
150 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 230
PM MDT...

AT 144 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR U.S. HWY 220 MILE MARKER
60...OR 37 MILES EAST OF JEFFREY CITY...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
PATHFINDER RESERVOIR AROUND 155 PM MDT.
U.S. HWY 220 MILE MARKER 70 AROUND 210 PM MDT.
U.S. HWY 220 MILE MARKER 80 AROUND 230 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4243 10694 4243 10729 4244 10730 4271 10700
      4257 10672
TIME...MOT...LOC 1948Z 226DEG 16KT 4245 10711

ALLEN
Special weather statement, Jul 12, 2:06 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
206 PM MDT TUE JUL 12 2011

WYZ012>014-024>026-122045-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-TETON AND GROS
VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER
BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS WEST WY-
206 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN TETON COUNTY IN
NORTHWEST WYOMING...AND WESTERN SUBLETTE AND NORTHERN LINCOLN
COUNTIES IN WEST CENTRAL WYOMING UNTIL 245 PM MDT...

...FLASH FLOOD WATCH FOR TETON COUNTY THROUGH 9 PM MDT THIS
EVENING...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM U.S. HWY 191 MILE MARKER 160 TO 10 MILES NORTHEAST OF
MEADOW CREEK GUARD STATION TO 7 MILES SOUTH OF MEADOW CREEK GUARD
STATION...AND MOVING EAST AT 35 MPH.

PEA SIZE HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN
AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
U.S. HWY 191 MILE MARKER 150 AROUND 210 PM MDT.
LANDER PEAK AROUND 215 PM MDT.
U.S. HWY 191 MILE MARKER 140 AND BONDURANT AROUND 220 PM MDT.
MERNA AROUND 230 PM MDT.
U.S. HWY 191 MILE MARKER 130 AROUND 235 PM MDT.
DANIEL AND U.S. HWY 191 MILE MARKER 120 AROUND 245 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4333 10991 4300 10991 4269 11009 4273 11088
      4304 11071 4337 11071
TIME...MOT...LOC 2003Z 273DEG 29KT 4327 11058 4304 11058
          4281 11071

LIPSON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:54 PM MDTSevere Thunderstorm WarningRIWJohnson51 min
Jul 11, 7:29 PM MDTSpecial Weather StatementRIW46 min
Jul 11, 7:31 PM MDTSpecial Weather StatementRIWTeton44 min
Jul 11, 10:12 PM MDTSpecial Weather StatementRIWTeton63 min
Jul 12, 8:34 AM MDTSpecial Weather StatementRIWTeton41 min
Jul 12, 10:31 AM MDTSpecial Weather StatementRIWTeton44 min
Jul 12, 11:18 AM MDTSpecial Weather StatementRIWTeton42 min
Jul 12, 11:56 AM MDTSpecial Weather StatementRIWJohnson49 min
Jul 12, 12:03 PM MDTSpecial Weather StatementRIWTeton42 min
Jul 12, 12:07 PM MDTFlash Flood WatchRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton6 hr
Jul 12, 12:12 PM MDTSpecial Weather StatementRIWHot Springs48 min
Jul 12, 12:33 PM MDTSpecial Weather StatementRIWTeton42 min
Jul 12, 12:39 PM MDTSpecial Weather StatementRIWTeton36 min
Jul 12, 12:46 PM MDTSpecial Weather StatementRIWSweetwater44 min
Jul 12, 1:24 PM MDTSpecial Weather StatementRIWSweetwater51 min
Jul 12, 1:30 PM MDTAreal Flood AdvisoryRIWPark60 min
Jul 12, 1:40 PM MDTAreal Flood AdvisoryRIWJohnson, Washakie60 min
Jul 12, 1:50 PM MDTSpecial Weather StatementRIWNatrona40 min
Jul 12, 2:06 PM MDTSpecial Weather StatementRIWSublette39 min
Jul 12, 2:09 PM MDTFlash Flood WarningRIWJohnson, Washakie3 hr
Jul 12, 2:26 PM MDTFlash Flood WarningRIWJohnson3 hr
Jul 12, 3:59 PM MDTSpecial Weather StatementRIW46 min
Jul 12, 4:26 PM MDTAreal Flood AdvisoryRIWFremont3 hr
Jul 12, 4:29 PM MDTSpecial Weather StatementRIWBig Horn46 min
Jul 12, 4:32 PM MDTSpecial Weather StatementRIWBig Horn43 min
Jul 12, 4:59 PM MDTFlash Flood WarningRIWJohnson, Washakie7 hr
Jul 12, 5:12 PM MDTFlash Flood WarningRIWJohnson6 hr
Jul 12, 5:13 PM MDTSpecial Weather StatementRIWFremont47 min
Jul 12, 5:49 PM MDTSpecial Weather StatementRIWHot Springs41 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.